71175members
373958posts
cancel
Showing results for 
Search instead for 
Did you mean: 

URTICARIA AND INDIGESTION

16 REPLIES 16
emmbee
Member

Re: URTICARIA AND INDIGESTION

Hi Elinda,

I don't really want to be on Omeprazole whilst on holiday as one is more prone to infections due to the reduction in stomach acids. However, I will take some with me in case I need them. I will get some Domperidone today and give that a try. I had a Wind-eze when I went to bed and had a good night, thanks.

I'm sorry that you are still suffering and hope you are well soon.

E xx

elinda45
Member

Re: URTICARIA AND INDIGESTION

E - if you're still burping a lot then you might be as well to take the omeprazole as well as that would suggest indigestion. My GP said that omeprazole can take two to four weeks to really take effect although I felt a difference after about 5 days.

The other thing that is really good is domperidone which you take before meals so you don't get indigestion. You can buy that in the chemist. I do take domperidone and pantoprazole but my GP is aware of that - you could check with the chemist though. Best to have something with you for the holiday.

Elinda x

elinda45
Member

Re: URTICARIA AND INDIGESTION

Wind pain isn't funny is it? I was up at 4.45 this morning with terrible wind pain.
Do hope everything calms down for you and that you enjoy your holiday.
take care, Elinda x

emmbee
Member

Re: URTICARIA AND INDIGESTION

Hi Elinda,

Honestly it's a laugh a minute. Have shower using simple gel and soft facecloth, do not rub. Rinse thoroughly in tepid water and pat dry. Apply moisturiser supplied by doc all over. Wait for it to sink in before getting dressed. Did not look too much like a lobster this morning and the rash soon went. Much, much better.

Got the Wind-eze tablets from the chemist this am. Brought up loads of wind, very ladylike of course. Like the way the tablets say they gather up the little bits of wind and make them into bigger bits so they can be expelled easier. Not good last night, really painful three hours and almost in tears. Will have a tablet tonight and hope it works. So far so good today.

Thanks again for your help.

E

elinda45
Member

Re: URTICARIA AND INDIGESTION

I hope you have a wonderful holiday! I think you'll find the windeze are very effective so hopefully you'll have no problems on the flight.
Hope the rash clears up for you soon. Elinda x

emmbee
Member

Re: URTICARIA AND INDIGESTION

Hi,

Charlotte, good to hear that your husband has improved and thanks for your good wishes.

Elinda, I have not had Omepraxole for 3 days but still had a really bad bout of trapped wind last night in bed. I sucked some Gaviscon and eventually went to sleep half sitting up. Woke in the middle of the night with a stiff neck. The rash is still coming but not as bad so here's hoping. Something gave me the runs today so I think I will stop the peppermint and try some of the windease capsules. Thanks for the info.
I am off to Gran Canaria on Monday and worried sick about getting the wind or rash on the flight. Hey ho!!!

E

elinda45
Member

Re: URTICARIA AND INDIGESTION

Hi E

Trapped wind is painful and the peppermint capsules would help with that. The thing is that wind can be a side effect of omeprazole, but you can also get it with indigestion.

A word of warning though in that peppermint can cause acid reflux so could make the indigestion worse. I can't eat peppermints or chocolate for that reason.

Hopefully, you've solved your problem. HOwever, if your indigestion continues you might be better using something like Windeze capsules or Windsettler capsules.

charlotte - yes, both red and white wine can contain sulphates which can cause allergies. You can buy wine without although quite a lot do have it in.

Elinda x

charlotte_e
Member

Re: URTICARIA AND INDIGESTION

actually my hubbys skin is much better now.... he/we drink red wine now... when it was bad for him we had been drinking white wine, i believe that there is something in white wine (sulphates?) that people can be alergic too. the thing with urticaria is that often it arrives out of the blue and goes the same way too, good luck

emmbee
Member

Re: URTICARIA AND INDIGESTION

Hi Elinda,

No red wine for four days. Not the same having dinner without my usual glass. The rash is not quite as bad as it was on Friday. Although just putting moisturiser on makes it come back.

As far as the indigestion goes I think that I may have it under control. I had a very bad episode yesterday, the pain was unbelievable. I decided that the pain was not reflux but trapped wind. Not a nice subject but there we go. My friend popped round to the chemist, had a chat with the pharmacist and arrived home with some capsules containing peppermint meant for IBS. I did not think they would work as they are meant for the bowel and don't dissolve until they get there. Decided to give them a try so stopped the Omeprazole. I think that I may have the problem solved but only one days trial so fingers crossed. I am now even more puzzled about the tie up between the rash and the wind.

Thanks for trying to help.

E

elinda45
Member

Re: URTICARIA AND INDIGESTION

Hope it improves for you soon. I see what you're saying if it's connected to something you've eaten. Quite a lot of people do react to red wine so that sounds a good place to start. It's also highly acidic so probably best not to have alcohol while you're suffering from the indigestion.

There's all these strange things that seem to happen to our bodies. Fingers crossed it resolves quickly. Elinda x

emmbee
Member

Re: URTICARIA AND INDIGESTION

Hi Elinda,

According to the doc I saw in Wales, urticaria and indigestion can go together, normally caused by something ingested. I could not think of anything I had eaten that my friend had not also had. We had tried a new red wine and I wondered if that was the cause. I gave it up for a few days but maybe not for long enough. Now I am giving it at least three weeks to see what happens. I had a shower this morning using my normal gel and within minutes of patting dry I was like a lobster. I put Aloe Vera gel all over. It took an hour to vanish but the Aloe definitely reduced the itching.

I have got some Piriton to try immediately the rash appears, as the one a day was not helping and was making my pulse race.

I will continue with the Omeprazole and see what happens.

I did think about a virus but temp and BP are normal. That's not conclusive I know.

Thanks for trying.

E

emmbee
Member

Re: URTICARIA AND INDIGESTION

Hi Charlotte,

Thanks for trying. I hope your hubby is okay now. After the attack I had last night I had already decided that the dose of antihisamines I was taking was far too high. I had only taken 1 at 10am and had the attack at 4pm so, for a tablet which is supposed to work for 24 hours it was not doing well. I have not taken one today.

E

emmbee
Member

Re: URTICARIA AND INDIGESTION

Hi Mo,
Thanks for the reply.

Elinda is right, you should get some treatment for the indigestion.

I felt the pressure from wearing a prosthesis so went back to the softy. That's all I use now and I am happy with it.

E

elinda45
Member

Re: URTICARIA AND INDIGESTION

Hi Emmbee

Could be a coincidence that you got indigestion at the same time as the rash.
Hopefully the omeprazole will prevent the indigestion. I've had that since I finished chemo nearly 2 years ago. But it is very common and this far on from your treatment might be totally unrelated. Omeprazole usually takes a few weeks to get things under control properly.

I've no idea on the rash I'm afraid. I wonder if you had a virus if you were shivering?

Mo - I'd urge you to go to the GP and get something like omeprazole or lansoprazole rather than suffering. They can be highly effective. I'm on something similar long-term but for many people a month's course of treatment can resolve things.

Elinda x

charlotte_e
Member

Re: URTICARIA AND INDIGESTION

my hubby suffered with solar urticaria for several years at the begining it was actually made worse by the dr giving him antihistamines and steriods...., so i would say its best to try and find the cause b4 they give you too much to treat it
good luck

moser
Member

Re: URTICARIA AND INDIGESTION

Never had the rash, Emmbee, but have suffered from indigestion following mx, chemo (tax), rads, herceptin for some time. Personally, i blame my prosthesis which seems to presson my chest sometimes (this where i get the indigestion pain). Have not been to doc though. Sometimes I leave off my contact prosthesis and use a soft one for a couple of days if it gets really bad.

Hope you feel better soon,

Mo

emmbee
Member

URTICARIA AND INDIGESTION

Hi,

I am 3 years post mastectomy and gland removal, rads, 6 Tax and 1 years Herceptin.

My problem may have nothing to do with BC but but here's trying anyway.
2 weeks ago I started feeling itchy and then a rash appeared. It went within an hour. Then I started with severe indigestion. The rash came and went over the next few days and the indigestion got worse. I was on holiday in Wales at the time but felt so ill I had to go to the doctors. He prescribed antihistamines and omeprasole. I came home but nothing cleared so I went to my GP. Of course there was no rash there at the time but my friend had taken photo's to show him. He told me to increase the omeprasole. He had no idea why the problem was happening, asked the usual 'have you changed your washing powder or eaten anything new' I could not think of anything different. This evening I started itching again and the rash appeared over several areas of my body. I was shivering and hot at the same time. After an hour the rash went and I started to feel okay again.

Is there anyone out there who has had the same problem?

Here's hoping,

E